MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0410
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01455.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using a pod3, ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the hospital technician opened the packaging and the lantern was inadvertently dropped on the floor.Therefore, the lantern was not used in the procedure.Next, the physician placed a new lantern in the target vessel and attempted to advance a pod3; however, the coil would not take its intended shape.Therefore, the pod3 was removed.The physician then attempted to advance a ruby coil; however, the same issue occurred, and the coil would not take its intended shape, therefore, the ruby coil was removed.The procedure was then completed using a non-penumbra embolic agent.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8832869
Report Number3005168196-2019-01456
Device Sequence Number335669
Product Code HCG
UDI-Device Identifier00814548018577
UDI-Public00814548018577
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Catalogue NumberRBY2C0410
Device Lot NumberF86122
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005